MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 10/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as the lens was removed in the initial procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zcb00 intraocular lens (iol) was implanted in the right eye (od) of the patient on (b)(6) 2015.Reportedly, the patient states she has suffered great pain, suffering, and disability causing the patient to seek further medical treatment.Also, the surgery reportedly caused damage to the patient's cornea.The patient is alleging that the lens was negligently loaded and damaged before being implanted into her right eye.Reportedly, the trailing haptic of the intraocular lens dislodged upon delivery requiring removal of the lens within the initial procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7031456
Report Number2648035-2017-02085
Device Sequence Number11014353
Product Code HQL
UDI-Device Identifier05050474531826
UDI-Public(01)05050474531826(17)190306
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/16/2019
Device Model NumberZCB00
Device Catalogue NumberZCB00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR